CONTEXT Uncertainty exists whether the long-term use of ergot-derived dopamine agonist (DA) drugs for the treatment of hyperprolactinemia may be associated with clinically significant valvular heart disease; and whether current regulatory authority guidelines for echocardiographic screening are clinically appropriate. OBJECTIVE: To provide follow-up echocardiographic data on a previously described cohort of patients treated with DA for lactotrope pituitary tumors; and to explore possible associations between structural and functional valve abnormalities with the cumulative dose of drug used. DESIGN: Follow-up echocardiographic data were collected from a proportion of our previously reported cohort of patients; all had received continuous DA therapy for at least 2 years in the intervening period. Studies were performed according to British Society of Echocardiography minimum standards for adult transthoracic echocardiography. Generalised estimating equations with backward selection were used to determine odds ratios of valvular heart abnormalities according to tertiles of cumulative cabergoline dose, using the lowest tertile as the reference group. SETTING: Thirteen centers of secondary/tertiary endocrine care across the United Kingdom. RESULTS: There were 192 patients (81 males; median age, 51 years; interquartile range [IQR], 42-62). Median (IQR) cumulative cabergoline doses at the first and second echocardiograms were 97mg (20-377) and 232mg (91-551) respectively. Median (IQR) duration of uninterrupted cabergoline therapy between echocardiograms was 34 months (24-42). No associations were observed between cumulative doses of dopamine agonist used and the age-corrected prevalence of any valvular abnormality. CONCLUSION: This large UK follow-up study does not support a clinically significant association between the use of DA for the treatment of hyperprolactinemia and cardiac valvulopathy.